Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 2, 1995, 1:39 PM EDT for Brevard County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 1995, 1:39 PM EDT (17:39 UTC)
- Expired
- Aug 2, 1995, 2:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 1:55 PM EDT | Tornado F0 | Melbourne, FL | Rain showers in a band trailing Tropical Storm Erin produced a small F0 tornado in Melbourne. It touched down briefly in Melbourne blowing down a tree and overturning a storage shed near Lake Washington and Wickham roads. |
| Aug 2, 2:45 PM EDT | Tornado F1 | Titusville, FL | Rain showers from Tropical Storm Erin produced a small tornado in Titusville, knocking out power lines and motel signs. It blew large windows out of three buildings injuring one person with flying glass. It damaged the roof of a Sears store and a McDonalds re |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 021740 RRA SVRMLB FLC009-021845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT WED AUG 2 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AT 135 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER MELBOURNE MOVING TO THE NORTH AT 30 MPH. THIS STORM WILL MOVE NORTH OVER ROCKLEDGE...COCOA AND TITUSVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:01 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 10:01 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT WED AUG 2 1995 CORE OF HEAVY RAIN ASSOCIATED WITH ERIN PROGRESSING TOWARD WEST SIDE OF PENINSULA...THEREFORE AFTER COORDINATION...HAVE DROPPED FLOOD WATCH. BANDS OF CONVECTION EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON...MAY EVEN GET PARTIAL SUNSHINE TO DEVELOP FURTHER ACTIVITY. SPEED OF MOVEMENT OF CELLS SHOULD PRECLUDE FLOODING UNLESS TRAINING OF ECHOES SETS UP. WILL MENTION MUCH HIGHER WIND GUSTS NEAR THUNDERSTORMS SINCE VERTICAL WIND PROFILE STILL SHOWING 50 KNOT WINDS. SUSTAINED WINDS DIMINISHING SO TROPICAL STORM/HIGH WIND WARNINGS WILL EXPIRE. PROBABLY A GOOD IDEA TO HAVE A HIGH WIND ADVISORY THIS AFTERNOON AS CLEANUP OPERATIONS WILL BE QUITE SENSITIVE TO STRONG WIND GUSTS. SOME BEACH EROSION POSSIBLE WITH NEXT COUPLE OF HIGH TIDES...WILL HANDLE WITH HEAVY SURF ADVISORY/LOCAL STATEMENTS. @1 LAKE SEMINOLE ORANGE OSCEOLA @2 VOLUSIA BREVARD INDIAN RIVER ST LUCIE MARTIN @3 OKEECHOBEE LASCODY
In the hours before
Special weather statement, Aug 2, 11:54 AM EDT, 1 hour 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT WED AUG 2 1995 ...THUNDERSTORMS SOME SEVERE MAY AFFECT EAST CENTRAL FLORIDA THIS AFTERNOON AND TONIGHT... AS TROPICAL STORM ERIN TREKS NORTHWEST INTO GULF OF MEXICO IT TRAILS NUMEROUS SPIRAL RAIN BANDS. WITHIN EACH BAND THERE ARE NUMEROUS SHOWERS AND THUNDERSTORMS. WITH THE UPPER LEVEL WINDS STILL VERY STRONG THUNDERSTORMS STILL HAVE THE POTENTIAL FOR PRODUCING WIND GUSTS IN EXCESS OF 58 MPH. ADDITIONALLY...THUNDERSTORMS ASSOCIATED WITH TROPICAL STORMS CAN PRODUCE TORNADOES...AND A TORNADO WATCH IS IN EFFECT FOR ALL EAST CENTRAL FLORIDA COUNTIES THROUGH 5 PM. DURING THE EARLY AFTERNOON HOURS MOST OF EAST CENTRAL FLORIDA WILL CONTINUE TO REMAIN LARGELY RAIN FREE. LATER THIS AFTERNOON A RAIN BAND EXTENDING FROM FORT MYERS TO LAKE OKEECHOBEE WILL SPREAD OVER PORTIONS OF OKEECHOBEE AND OSCEOLA COUNTIES AND LATER SPREAD INTO OTHER EAST CENTRAL FLORIDA INTERIOR COUNTIES. ANOTHER MAJOR CONCERN IS A VERY ACTIVE RAIN BAND OVER THE GULF STREAM ABOUT 30 MILES OFF THE EAST CENTRAL FLORIDA COAST. THIS BAND WILL SLOWLY MOVE TOWARD THE WEST AND BY THIS EVENING THUNDERSTORMS WITHIN THIS BAND COULD BE AFFECTING ALL EAST CENTRAL FLORIDA COASTAL COUNTIES. THE MAIN THREATS TODAY AND TONIGHT ARE FOR STRONG WIND GUSTS IN EXCESS OF 58 MPH. ADDITIONALLY...AS THE RAIN BANDS BECOME ORIENTED NORTH TO SOUTH OVER THE STATE...SHOWERS AND THUNDERSTORMS WILL TRAIN NORTHWARD MOVING OVER THE SAME AREAS ALREADY SATURATED. FURTHER FLOODING OF LOW LYING AREAS AND STREET FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD KEEP ABREAST OF THE WEATHER AS SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY HAVE TO BE ISSUED LATER TODAY. HAM RADIO OPERATORS SHOULD KEEP SPOTTER NETWORKS ACTIVATED. CHOY
Special weather statement, Aug 2, 11:55 AM EDT, 1 hour 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT WED AUG 2 1995 ...THUNDERSTORMS SOME SEVERE MAY AFFECT EAST CENTRAL FLORIDA THIS AFTERNOON AND TONIGHT... AS TROPICAL STORM ERIN TREKS NORTHWEST INTO GULF OF MEXICO IT TRAILS NUMEROUS SPIRAL RAIN BANDS. WITHIN EACH BAND THERE ARE NUMEROUS SHOWERS AND THUNDERSTORMS. WITH THE UPPER LEVEL WINDS STILL VERY STRONG THUNDERSTORMS STILL HAVE THE POTENTIAL FOR PRODUCING WIND GUSTS IN EXCESS OF 58 MPH. ADDITIONALLY...THUNDERSTORMS ASSOCIATED WITH TROPICAL STORMS CAN PRODUCE TORNADOES...AND A TORNADO WATCH IS IN EFFECT FOR ALL EAST CENTRAL FLORIDA COUNTIES THROUGH 5 PM. DURING THE EARLY AFTERNOON HOURS MOST OF EAST CENTRAL FLORIDA WILL CONTINUE TO REMAIN LARGELY RAIN FREE. LATER THIS AFTERNOON A RAIN BAND EXTENDING FROM FORT MYERS TO LAKE OKEECHOBEE WILL SPREAD OVER PORTIONS OF OKEECHOBEE AND OSCEOLA COUNTIES AND LATER SPREAD INTO OTHER EAST CENTRAL FLORIDA INTERIOR COUNTIES. ANOTHER MAJOR CONCERN IS A VERY ACTIVE RAIN BAND OVER THE GULF STREAM ABOUT 30 MILES OFF THE EAST CENTRAL FLORIDA COAST. THIS BAND WILL SLOWLY MOVE TOWARD THE WEST AND BY THIS EVENING THUNDERSTORMS WITHIN THIS BAND COULD BE AFFECTING ALL EAST CENTRAL FLORIDA COASTAL COUNTIES. THE MAIN THREATS TODAY AND TONIGHT ARE FOR STRONG WIND GUSTS IN EXCESS OF 58 MPH. ADDITIONALLY...AS THE RAIN BANDS BECOME ORIENTED NORTH TO SOUTH OVER THE STATE...SHOWERS AND THUNDERSTORMS WILL TRAIN NORTHWARD MOVING OVER THE SAME AREAS ALREADY SATURATED. FURTHER FLOODING OF LOW LYING AREAS AND STREET FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD KEEP ABREAST OF THE WEATHER AS SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY HAVE TO BE ISSUED LATER TODAY. HAM RADIO OPERATORS SHOULD KEEP SPOTTER NETWORKS ACTIVATED. CHOY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:15 PM EDT | Tornado Warning | MLB | Volusia | 45 min |
| Aug 2, 2:50 PM EDT | Tornado Warning | MLB | Brevard | 40 min |
| Aug 2, 4:23 PM EDT | Tornado Warning | MLB | Brevard | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.